On the Laminar Two-Dimensional Free Jet of an Incompressible Pseudoplastic Fluid

[+] Author and Article Information
C. Atkinson

Department of Mathematics, Imperial College, London, England

J. Appl. Mech 39(4), 1162-1164 (Dec 01, 1972) (3 pages) doi:10.1115/1.3422860 History: Received August 01, 1972; Online July 12, 2010


A closed-form solution is obtained to boundary-layer equations given by Lemieux and Unny [1] for the free outflow of a non-Newtonian pseudoplastic fluid from a two-dimensional orifice into a mass of the same fluid. Results deduced from this solution are compared with numerical results given in [1]. The analytical solution given here contradicts some of these numerical results when the flow behavior index of the fluid is less than or equal to a half.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In